Alert archive / Iowa / Wind Chill Advisories in 2011

Wind Chill Advisory 1, NWS Quad Cities, IA

January 20, 201113 counties in Iowa; 8 counties in Illinois

NWS Quad Cities, IA issued this wind chill advisory at Jan 20, 2011, 3:02 AM CST for 13 counties in Iowa; 8 counties in Illinois. It took effect at Jan 20, 2011, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 3:02 AM CST (09:02 UTC)
In effect from
Jan 20, 2011, 6:00 PM CST
Expired
Jan 21, 2011, 10:00 AM CST
In force
16 hr
Issued by
NWS Quad Cities, IA
All 21 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 35 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WWUS43 KDVN 200902
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CST THU JAN 20 2011

...DANGEROUSLY COLD WIND CHILLS ARRIVING TONIGHT...

.AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE REGION THIS AFTERNOON
WITH VERY COLD CONDITIONS EXPECTED TONIGHT INTO FRIDAY MORNING.
WIND CHILLS WILL FALL INTO THE -20 TO -26 RANGE TONIGHT...LASTING
INTO MID FRIDAY MORNING. 

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-201915-
/O.NEW.KDVN.WC.Y.0001.110121T0000Z-110121T1500Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN
302 AM CST THU JAN 20 2011

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST FRIDAY. 


* THIS EVENING THROUGH MID MORNING FRIDAY.

* WIND CHILL VALUES OF -20 TO -26 WILL BE WIDESPREAD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. 
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
5 follow-up statements
404 
WWUS43 KDVN 201611
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1011 AM CST THU JAN 20 2011

...DANGEROUSLY COLD WIND CHILLS ARRIVING TONIGHT...

.AN ARCTIC COLD FRONT DROPPING SOUTH ACROSS MINNESOTA AND
NORTHWEST IOWA THIS MORNING WILL SWEEP THROUGH THE REGION THIS
AFTERNOON BRINGING VERY COLD CONDITIONS TONIGHT INTO FRIDAY
MORNING. WIND CHILLS WILL RANGE BETWEEN 20 BELOW TO NEAR 30 BELOW
ZERO AT TIMES OVERNIGHT. 

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-210215-
/O.CON.KDVN.WC.Y.0001.110121T0000Z-110121T1500Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN
1011 AM CST THU JAN 20 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST FRIDAY. 

* WINDS WILL BECOME NORTHWEST AND INCREASE TO 15 TO 25 MPH FOR
  SEVERAL HOURS FOLLOWING A COLD FRONT THAT WILL SWEEP ACROSS THE
  AREA LATER THIS AFTERNOON. THE BRISK WINDS WILL BRING FALLING
  TEMPERATURES AND BITTERLY COLD WIND CHILLS. THE LOWEST WIND
  CHILL VALUES WILL LIKELY BE BETWEEN 7 PM AND 2 AM.

* AIR TEMPERATURES WILL DROP BELOW ZERO THIS EVENING...FALLING TO
  A RANGE OF 5 BELOW ZERO TO 15 BELOW ZERO ACROSS THE REGION
  OVERNIGHT. THE COMBINATION OF BRISK WINDS AND COLD AIR
  TEMPERATURES WILL RESULT IN WIND CHILL VALUES AS LOW AS 20 BELOW
  TO 29 BELOW ZERO OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

DLS
470 
WWUS43 KDVN 202140
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 PM CST THU JAN 20 2011

...DANGEROUSLY COLD WIND TEMPERATURES AND CHILLS TONIGHT...

.AN ARCTIC COLD FRONT PUSHING SOUTH ACROSS EASTERN IOWA AND
NORTHWEST ILLINOIS THIS AFTERNOON WILL BRING BITTER COLD
TEMPERATURES AND WIND CHILLS OVERNIGHT INTO FRIDAY MORNING. THE
COMBINATION OF BITTER COLD AIR AND BRISK NORTHWEST WINDS WILL
RESULT IN DANGEROUSLY COLD WIND CHILLS AS LOW AS 20 BELOW TO NEAR
30 BELOW ZERO AT TIMES OVERNIGHT.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-210745-
/O.CON.KDVN.WC.Y.0001.110121T0000Z-110121T1500Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN
340 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* NORTHWEST WINDS WILL FROM 15 TO 25 MPH WILL CONTINUE THROUGH THE
  EVENING HOURS...THEN DIMINISH TO LESS THAN 10 MPH AFTER
  MIDNIGHT. AT THE SAME TIME...TEMPERATURES WILL FALL FROM THE
  TEENS AND SINGLE DIGITS EARLY...TO WELL BELOW ZERO AFTER
  MIDNIGHT. 

* THE COMBINATION OF BRISK WINDS AND VERY COLD TEMPERATURES WILL
  RESULT IN WIND CHILL READINGS FROM 10 BELOW TO 20 BELOW ZERO
  THIS EVENING. AFTER MIDNIGHT...ALTHOUGH WINDS WILL
  DIMINISH...CONTINUED FALLING TEMPERATURES WILL DRIVE WIND CHILL
  VALUES TO BITTER COLD LEVELS FROM 20 BELOW TO NEAR 30 BELOW
  ZERO INTO THE EARLY DAYLIGHT HOURS FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

DLS
000 
WWUS43 KDVN 210239
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CST THU JAN 20 2011

...DANGEROUSLY COLD WIND CHILLS TONIGHT...

.BITTERLY COLD AIR ALONG WITH BRISK NORTHWEST WINDS WILL RESULT
IN DANGEROUSLY COLD WIND CHILLS OF 20 BELOW TO 30 BELOW
ZERO TONIGHT.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-211245-
/O.CON.KDVN.WC.Y.0001.000000T0000Z-110121T1500Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN
839 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* THE COMBINATION OF BRISK NORTHWEST WINDS AND VERY COLD 
  TEMPERATURES WILL RESULT IN WIND CHILL READINGS FROM 20 BELOW 
  TO 30 BELOW ZERO. AFTER MIDNIGHT... ALTHOUGH WINDS WILL 
  BEGIN TO DIMINISH WIND CHILLS WILL REMAIN DANGEROUSLY COLD 
  INTO FRIDAY MORNING... AS AIR TEMPERATURES BOTTOM OUT FROM 
  5 BELOW TO 15 BELOW ZERO. 
  
* EXPOSED SKIN CAN EXPERIENCE FROST BITE WITHIN 30 TO 40 MINUTES 
  WITH WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO. TAKE
  PRECAUTIONS AGAINST THE COLD IF VENTURING OUTDOORS TONIGHT 
  OR TOMORROW MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.

&&

$$
114 
WWUS43 KDVN 210955
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 AM CST FRI JAN 21 2011

...DANGEROUSLY COLD WIND CHILLS THIS MORNING...

.BITTERLY COLD AIR ALONG WITH NORTHWEST WINDS WILL RESULT IN
DANGEROUSLY COLD WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO THIS 
MORNING.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-211600-
/O.EXT.KDVN.WC.Y.0001.000000T0000Z-110121T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN
355 AM CST FRI JAN 21 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* THE COMBINATION OF NORTHWEST WINDS OF 5 TO 15 MPH AND VERY COLD
  TEMPERATURES WILL RESULT IN WIND CHILL READINGS FROM 20 BELOW
  TO 30 BELOW ZERO THROUGH MID MORNING.

* EXPOSED SKIN CAN EXPERIENCE FROST BITE WITHIN 30 TO 40 MINUTES
  WITH WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO. TAKE
  PRECAUTIONS AGAINST THE COLD IF VENTURING OUTDOORS EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.

&&

$$

12
259 
WWUS43 KDVN 211604
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1004 AM CST FRI JAN 21 2011

...BITTER COLD TEMPERATURES AND WIND CHILLS THIS MORNING...

.TEMPERATURES AND WIND CHILLS WILL WARM SLIGHTLY INTO THE RANGE OF
ZERO TO 15 BELOW THIS MORNING ACROSS THE AREA THIS MORNING.
ALTHOUGH TEMPERATURES WILL REMAIN BITTERLY COLD...AND WELL BELOW
ZERO IN MANY AREAS FOR MUCH OF THE MORNING...LIGHT WINDS WILL KEEP
WIND CHILLS ABOVE THE DANGEROUSLY COLD VALUES OF 20 BELOW TO 30
BELOW OBSERVED EARLIER THIS MORNING. THUS...THE WIND CHILL
ADVISORY THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-211715-
/O.EXP.KDVN.WC.Y.0001.000000T0000Z-110121T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN
1004 AM CST FRI JAN 21 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

* TEMPERATURES AND WIND CHILLS WILL BE AS LOW AS 10 BELOW TO 20
  BELOW ZERO THROUGH THE REST OF THE MORNING.

* WHILE WIDESPREAD DANGEROUSLY COLD TEMPERATURES AND WIND CHILLS
  NOT EXPECTED THROUGH THE REST OF THE MORNING. THE BITTER COLD
  WEATHER WILL STILL REQUIRE THOSE WHO MUST GO OUTDOORS TO BUNDLE
  UP. TEMPERATURES WILL BE AS LOW AS ZERO TO 10 BELOW WITH WIND
  CHILLS AS LOW AS 15 TO 20 BELOW AT TIMES.

$$

DLS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 2:53 AM CST, 9 minutes earlier.

Area forecast discussion, Jan 20, 2:53 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 AM CST THU JAN 20 2011

.SYNOPSIS...
THE SYSTEM ADVERTISED TO BRUSH THE SOUTH WITH LIGHT SNOW IS IN FACT
BEHAVING ITSELF NICELY THIS MORNING. AS OF 2 AM...THE FARTHEST NORTH
REPORTS OF SNOW HAS BEEN AT MUSCATINE.  IT APPEARS THAT ACCUMULATING
SNOW IS OCCURRING FROM THE BURLINGTON AREA SOUTHWARD.  THE SOUTHERN
SYSTEM SHOULD NOT MAKE ANY FURTHER NORTHWARD PROGRESS AS IT
GENERALLY MOVES EAST TODAY. LOOKING UPSTREAM...OFF TO THE NORTH OVER
MINNESOTA AND THE DAKOTAS IS OUR NEXT MAJOR ARCTIC FRONT.  AT THIS
TIME...A BAND OF SNOW SHOWERS IS ACCOMPANYING ITS PASSAGE.

&&

.SHORT TERM...TODAY AND TONIGHT...
AS THE SNOW MOVES OUT OF THE SOUTH THIS MORNING...WE SHOULD SEE THE
MOST ENJOYABLE AND QUIET PORTION OF THE DAY. SOME MINOR PREFRONTAL
WARMING SHOULD OCCUR...WITH HIGHS IN THE MID TEENS WEST...TO LOWER
20S EAST AND SOUTH BY LATE MORNING. IN THE EARLY AFTERNOON
NORTH...TO MID AFTERNOON SOUTH...THE ARCTIC FRONT SHOULD MOVE
THROUGH. WITH THE FRONT...A SIGNIFICANT INCREASE IN WIND...AND DROP
IN TEMPS IS EXPECTED. SOME FLURRIES OR SNOW SHOWERS WILL BE POSSIBLE
AS WELL...MAINLY NORTH. WINDS SUSTAINED AROUND 20 MPH WITH GUSTS TO
25 OR 30 MPH ARE LIKELY FROM EARLY AFTERNOON THROUGH EARLY EVENING.
WITH THE FALLING TEMPS...WIND CHILLS WILL BE VERY NOTABLE BY
AFTERNOON. BY THIS EVENING...WINDS WILL BACK OFF TO 10 TO 15
MPH...BUT WITH TEMPS FALLING NEAR TO BELOW ZERO THIS EVENING...WIND
CHILLS SHOULD DIP BELOW -20 IN THE NORTH HALF. A WIND CHILL ADVISORY
IS WARRANTED THROUGH FRIDAY MORNING. MODELS CONTINUE TO INDICATE
LOWS OF -20 TO -10 OVER MUCH OF THE CWA...BUT LATEST NAM AND GFS
SHOW AN INCREASE IN MID AND HIGH CLOUDS AROUND MIDNIGHT. THAT MAY
TEMPER THE WORST OF THE COLD...AND FOR NOW...WILL KEEP OUR FORECAST
CLOSE TO THE CURRENT FORECAST LOWS...WHICH ARE BETWEEN THE COLD GFS
AND MILDER NAM FORECAST. GENERALLY THIS IS -5 SOUTH...WITH -8 TO -14
NORTH OF I-80.  IF SKIES ARE CLEAR AFTER MIDNIGHT...WE WILL BE MUCH
COLDER!
..ERVIN..

.LONG TERM...FRIDAY THROUGH WEDNESDAY...
FORECAST FOCUS CONTINUES TO BE ON TIMING/STRENGTH OF RATHER FREQUENT
CLIPPERS WITH MODEL DIFFERENCES GALORE ESPECIALLY FARTHER IN TIME.

FRIDAY AND FRIDAY NIGHT...MEDIUM TO HIGH CONFIDENCE IN A FLUFFY SNOW
EVENT AS FAST MOVING CLIPPER SWEEPS THROUGH THE CWA. MAJORITY OF THE
OPERATIONAL MODELS HAVE BEEN CONSISTENT FOR SEVERAL DAYS NOW WITH
SHOWING THIS SYSTEM. NICE WARM AIR ADVECTION DEVELOPS DURING THE DAY
AHEAD OF THE CLIPPER BUT INITIALLY DRY AIR IN THE LOW LEVELS WILL
KEEP THE SNOW ALOFT. HOWEVER DURING THE AFTERNOON AND INTO FRIDAY
NIGHT SATURATION SHOULD BE COMPLETE. BUFKIT INDICATES OMEGA IN THE
DENDRITIC GROWTH ZONE WITH NEARLY 200 MB DEEP GROWTH ZONE. SO A NICE
STEADY LIGHT SNOW WITH THE POTENTIAL FOR BRIEF MODERATE INTENSITY.
THIS SHOULD BE A QUICK HITTER WITH LESS THAN 12 HOURS OF STEADY SNOW.
HAVE RAISED POPS TO LIKELY ACROSS MOST OF THE CWA.

TEMPERATURES WILL BE COLD ON FRIDAY WITH MAX READINGS ONLY IN THE
SINGLE DIGITS. WILL BE USING A 20:1 SNOW RATIO BUT COULD EASILY BE
SOMEWHAT HIGHER. STILL COMING UP WITH A SUB-ADVISORY EVENT WITH A
WIDESPREAD 1 TO 2 INCH ACCUMULATION OF FLUFF. A FEW 3 INCH AMOUNTS TO
BE CONSIDERED.

AFTERWARDS CONFIDENCE LOWERS AS MODELS STRUGGLING WITH
TIMING/INTENSITY OF CLIPPERS. THE GEM IS SCARY SHOWING A RATHER
HEALTHY SYSTEM FOR SATURDAY NIGHT INTO SUNDAY WITH SEVERAL INCHES OF
ACCUMULATION. HOWEVER THE ECM/GFS ARE DRY FOR THE DVN CWA...KEEPING
THE SYSTEM WELL TO OUR WEST. WILL PASS CONCERNS ON TO LATER SHIFTS
TO MONITOR.

GFS/ECM HAVE HINTED FOR DAYS NOW THAT SUNDAY NIGHT AND MONDAY IS
ANOTHER PERIOD FOR ACCUMULATING SNOW. HOWEVER TRACK AND INTENSITY IS
INCONSISTENT SO WILL JUST KEEP CHANCES POPS FOR NOW. SOME MODERATION
IN TEMPS OCCUR EARLY NEXT WEEK BUT STILL CONTINUED BELOW NORMAL.

..HAASE..

&&

.AVIATION...
MVFR CIGS AROUND 3000 FT...WITH VISIBILITIES BETWEEN 2 AND 4 MILES
IN SNOW WILL CONTINUE AT BRL THROUGH 14Z TODAY...BEFORE IMPROVING TO
VFR BY 16Z. OTHERWISE TAF SITES WILL BE VFR THIS MORNING...WITH
GRADUALLY INCREASING WEST WINDS. A STRONG COLD FRONT WILL SWEEP
THROUGH ALL SITES BETWEEN 17Z AT CID...TO BRL AT 20Z. WITH THE FRONT
AND BEHIND IT...A BRIEF MVFR CIG WILL BE POSSIBLE WITH A QUICK SNOW
SHOWER. OTHERWISE THE MAIN AFFECT WILL BE GUSTY NORTHWEST WINDS OF
18KTS...GUSTING TO 25 KTS. THESE WINDS WILL DECREASE TO UNDER 14KTS
BY 02Z. VFR CONDITIONS WILL BE FOUND FROM 00Z TO 12Z TONIGHT.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-
     JACKSON-JOHNSON-JONES-LINN-MUSCATINE-SCOTT.

IL...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR BUREAU-CARROLL-HENRY IL-JO DAVIESS-PUTNAM-ROCK ISLAND-
     STEPHENSON-WHITESIDE.

MO...NONE.
&&

ERVIN/HAASE/ERVIN
Hazardous weather outlook, Jan 19, 4:13 AM CST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 AM CST WED JAN 19 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-201015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
413 AM CST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL SPREAD OVER THE AREA THIS EVENING AND
OVERNIGHT...MAINLY SOUTH OF INTERSTATE 80. AT THIS TIME...1 TO 3
INCHES OF SNOW APPEAR POSSIBLE ALONG AND SOUTH OF HIGHWAY 34...IN
SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
NORTH OF HIGHWAY 34...ACCUMULATIONS SHOULD BE VERY LIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS THE OUTLOOK AREA
THURSDAY AFTERNOON. A PERIOD OF SNOW SHOWERS AND GUSTY WINDS
SHOULD ACCOMPANY THE FRONT. THERE MAY BE SOME BLOWING AND DRIFTING
ESPECIALLY IN RURAL AND OPEN AREAS.

THE COLDEST AIR OF THE WINTER SO FAR WILL SETTLE INTO THE REGION
THURSDAY NIGHT AND FRIDAY. WIND CHILL READINGS OF 20 TO 25 BELOW
IS POSSIBLE...MAINLY ALONG AND NORTH OF INTERSTATE 80.

A FAST MOVING CLIPPER SYSTEM MAY PRODUCE AN INCH OR TWO OF FLUFFY
SNOW FRIDAY AFTERNOON AND FRIDAY NIGHT OVER MUCH OF THE OUTLOOK
AREA.

ANOTHER CLIPPER MAY SPREAD MORE ACCUMULATING SNOW INTO THE AREA
ABOUT MONDAY. IT IS TOO EARLY TO DETERMINE EXACT AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...REPORTS OF SNOWFALL AMOUNTS OF AN INCH OR MORE WOULD
BE APPRECIATED TONIGHT.

ERVIN/HAASE

In the hours before

Local storm report, Jan 20, 2:20 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
220 AM CST THU JAN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     SNOW             3 NNE CHARLIE HEATH MEM 40.61N 91.87W
01/20/2011  M1.0 INCH        VAN BUREN          IA   TRAINED SPOTTER

            SO FAR.

&&

ERVIN

Nearby

Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Illinois, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.